I have had a lower right eye facial tic for approximately 3 months now; occurring frequently throughout the day. There are a number of medical reasons for eyelid tics/twitches. Am concerned though that it could be caused by the SeroquelXR I am taking for sleep. I am only taking 50 mg. Has anyone else that has taken or is taking Seroquel experienced any tardive dykinesia type effects or any type of facial tics or twitches? Just trying to figure things out. Any feedback is highly appreciated! Thanks, AnnieBHappy
Facial tics are a well known side effect of typical or atypical anti-psychotics. The terrible thing is they might not go away... Talk to your doc and see if your diagnosis might be treated with something else. I told my shrink... NO WAY was I gonna take them, put on your thinking cap and come up with something else, he did. Just you let you know you have other options. If you are just taking it for sleep... didn't someone explain side effects? There are a lot of options for sleep, hopeless insomniac here. Lamictal in the morning knocks me out by 10 pm. It has possible side effects, but none as bad as tardive dyskinesia.
Please ho talk to the prescribing physician and try to get this "tic" resolved.
Wishing you the very best,
Hi, yes i get Tardive Dyskinesia from Seroquel XR. I take it for BPD and have been for about 18 months now @ 200mg. I usually only experience the jerks etc when i am tired and just before falling asleep. I don't think i have experienced the eye twitching. I get quite severe jerks at times, my arms, legs, head/neck, body. I also bite my tongue quite often - very annoying! And i grind my teeth in my sleep. Luckily i live alone so when i get the jerks in bed i don't bother anyone but myself. I have considered changing medication in the past, but the benefits of the Seroquel outweigh the TD effects for me. Have you experienced other side effects apart from the eye twitching?
Hello AnnieBHappy. I did answer you your other question so nothing to add on here except that Laura and Delila covered your question to a T. :-0) Be well now, pledge
Yes, my mom had the same thing happen. Keeping her on it made more sense than experimenting with other meds. Hope this helps.
I don’t know whether Seroquel causes eye tics. I take Seroquel, but had eye tics before l ever took it. It would be the skin under either eye twitching, and it usually went away after a week or 2. However, one time l had an eye tic that lasted 6 weeks. After googling for cures, l found that drinking tonic water does the trick. I get diet tonic water, and try to drink 3-4 large glasses a day. The tic is gone in a few days. This was also in the health column in the newspaper. They don’t know why it works, but it does.
Hope this helps!
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.